MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; FOCUSED FORCE PTA BALLOON
Model Number US35130510
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 035 pta dilatation catheter has returned for evaluation.On the visual evaluation of the device, it appeared to be bloody and kink was noted to the catheter shaft.No other specific anomalies were noted.On the functional evaluation of the device, the device was tried to inflate with in-house presto inflation device but water was leaking under the strain relief.Then strain relief and coiled wires were cut & removed.Upon microscopic evaluation, a tear was noted within strain relief and leak was observed from the proximal end of the y-body.No further testing was performed.Therefore, the investigation is confirmed for the identified material split, cut or torn as a tear was noted within strain relief.The investigation is confirmed for the reported leak as the water leak was noted at the proximal end of the strain relief joint to the catheter.Upon microscopic evaluation, a tear was noted within the strain relief which is likely cause of device leak.However, definitive root cause for the alleged reported leak and identified material split, cut or torn could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 08/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly leaked.It was further reported that another balloon was used to complete the procedure.There was no reported patient injury.

Brand Name
ULTRASCORE 035
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
MDR Report Key12551909
Report Number2020394-2021-01819
Device Sequence Number14461097
Product Code PNO
UDI-Device Identifier00801741116773
UDI-Public(01)00801741116773
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS35130510
Device Catalogue NumberUS35130510
Device Lot NumberGFEV0198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1